Alert archive / Texas / High Wind Warnings in 2018
High Wind Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 14, 2018, 4:27 AM CDT. It took effect at Oct 14, 2018, 9:00 PM CDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2018, 4:27 AM CDT (09:27 UTC)
- In effect from
- Oct 14, 2018, 9:00 PM CDT
- Expired
- Oct 16, 2018, 3:43 AM CDT
- In force
- 31 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
736 WWUS74 KMAF 140927 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 427 AM CDT Sun Oct 14 2018 ...FIRST FREEZE OF THE SEASON POSSIBLE TONIGHT ACROSS NORTHERN PARTS OF LEA COUNTY NEW MEXICO AND THE GUADALUPE MOUNTAINS... ...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT INTO MONDAY... .A strong cold front will move through the area later today and tonight bringing high winds and the coldest temperatures of the season so far. Strong gap winds will develop through Guadalupe Pass tonight and continue into Monday. Very cold air will also spill in behind the front with the first light freeze of the season possible across central and northern Lea County and the Guadalupe Mountains tonight. TXZ258-142000- /O.UPG.KMAF.HW.A.0020.181015T0300Z-181015T1800Z/ /O.NEW.KMAF.HW.W.0025.181015T0300Z-181016T0000Z/ /O.CON.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 327 AM MDT Sun Oct 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TIMING...Tonight and Monday. * Winds...Northeast 35 to 55 mph with higher gusts. * TEMPERATURE...29 to 32 degrees tonight. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ NMZ027-029-033-142000- /O.CON.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Central Lea County- Including the cities of Queen, Tatum, Hobbs, and Lovington 327 AM MDT Sun Oct 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
6 follow-up statements
361 WWUS74 KMAF 142020 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 320 PM CDT Sun Oct 14 2018 ...FREEZE WATCH IS CANCELLED FOR CENTRAL LEA COUNTY... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MDT TUESDAY FOR GUADALUPE PASS... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT MONDAY FOR THE GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY... ...WIND ADVISORY IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... .A strong cold front will bring high winds and the coldest temperatures of the season so far to West Texas and Southeast New Mexico overnight. Strong gap winds will develop through Guadalupe Pass and continue through Tuesday morning. Very cold air will also spill in behind the front with the first light freeze of the season possible across northern Lea County and the Guadalupe Mountains tonight. NMZ033-142130- /O.CAN.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ Central Lea County- Including the cities of Hobbs and Lovington 220 PM MDT Sun Oct 14 2018 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Freeze Watch. Temperatures are expected to remain above freezing. $$ TXZ258-151200- /O.UPG.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ /O.NEW.KMAF.FZ.W.0003.181015T0300Z-181015T1700Z/ /O.EXT.KMAF.HW.W.0025.181015T0200Z-181016T1600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 220 PM MDT Sun Oct 14 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT MONDAY... * TIMING...High Wind Warning...From 8 PM this evening to 10 AM MDT Tuesday. Freeze Warning...From 9 PM this evening to 11 AM MDT Monday. * Winds...Northeast 30 to 50 mph with higher gusts. * TEMPERATURE...28 to 32 degrees. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ027-029-151200- /O.UPG.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ /O.NEW.KMAF.FZ.W.0003.181015T0300Z-181015T1700Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Including the cities of Queen and Tatum 220 PM MDT Sun Oct 14 2018 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT MONDAY... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ057-151200- /O.NEW.KMAF.WI.Y.0015.181015T0200Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 320 PM CDT Sun Oct 14 2018 /220 PM MDT Sun Oct 14 2018/ ...WIND ADVISORY IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY... * TIMING...From 9 PM CDT /8 PM MDT/ this evening to 11 AM CDT /10 AM MDT/ Tuesday. * WINDS...Northeast 25 to 35 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
187 WWUS74 KMAF 150907 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 407 AM CDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 AM MDT TUESDAY FOR GUADALUPE PASS... ...FREEZE WARNING REMAINS IN EFFECT THROUGH 11 AM MDT MONDAY FOR THE GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY NEW MEXICO... ...WIND ADVISORY REMAINS IN EFFECT THROUGH 11 AM CDT /10 AM MDT/ TUESDAY FOR VAN HORN HIGHWAY 54 CORRIDOR... .A strong cold front will bring high winds and record breaking cold temperatures to West Texas and Southeast New Mexico today. Strong gap winds in the Guadalupe Mountains will also continue through Tuesday morning. The first light freeze of the season is expected this morning across northern Lea County New Mexico and the Guadalupe Mountains. TXZ258-152000- /O.CON.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/ /O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 307 AM MDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY... * TIMING...High Wind Warning...Through 10 AM MDT Tuesday. Freeze Warning...Through 11 AM MDT Monday. * Winds...Northeast 30 to 50 mph with higher gusts. * TEMPERATURE...28 to 32 degrees. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ027-029-151700- /O.CON.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Including the cities of Queen and Tatum 307 AM MDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ057-152000- /O.CON.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 407 AM CDT Mon Oct 15 2018 /307 AM MDT Mon Oct 15 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ TUESDAY... * TIMING...Through 11 AM CDT /10 AM MDT/ Tuesday. * WINDS...Northeast 25 to 35 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
466 WWUS74 KMAF 151717 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1217 PM CDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 AM MDT TUESDAY FOR GUADALUPE PASS... ...WIND ADVISORY REMAINS IN EFFECT THROUGH 11 AM CDT /10 AM MDT/ TUESDAY FOR VAN HORN HIGHWAY 54 CORRIDOR... .Strong winds will persist in Guadalupe Pass, with slightly lesser winds across the delaware Mountains in Culberson county. These winds are expected to last through the afternoon and tonight before subsiding. TXZ258-160130- /O.EXP.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/ /O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1117 AM MDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY... ...FREEZE WARNING HAS EXPIRED... * TIMING...High Wind Warning...Through 10 AM MDT Tuesday. * Winds...Northeast 30 to 50 mph with higher gusts. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-029-151830- /O.EXP.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Including the cities of Queen and Tatum 1117 AM MDT Mon Oct 15 2018 ...FREEZE WARNING HAS EXPIRED... Although temperatures will likely remain below freezing in the higher elevations of the Guadalupe Mountains, the Freeze Warning has been allowed to expire. $$ TXZ057-160130- /O.CON.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 1217 PM CDT Mon Oct 15 2018 /1117 AM MDT Mon Oct 15 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ TUESDAY... * TIMING...Through 11 AM CDT /10 AM MDT/ Tuesday. * WINDS...Northeast 25 to 35 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
684 WWUS74 KMAF 152028 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 328 PM CDT Mon Oct 15 2018 ...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS AND APACHE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR GUADALUPE PASS... .The first widespread light freeze of fall is expected in the Davis and Apache Mountains overnight. Strong winds will persist through Guadalupe Pass overnight. TXZ057-152130- /O.CAN.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 328 PM CDT Mon Oct 15 2018 /228 PM MDT Mon Oct 15 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Wind Advisory. Winds have fallen below advisory criteria. $$ TXZ074-161700- /O.NEW.KMAF.FZ.W.0004.181015T2100Z-181016T1700Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 328 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY... The National Weather Service in Midland/Odessa has issued a Freeze Warning, which is in effect until noon CDT Tuesday. * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ258-161300- /O.EXT.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 228 PM MDT Mon Oct 15 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM MDT TUESDAY... * TIMING...Until 7 AM MDT Tuesday. * Winds...Northeast 35 to 45 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
541 WWUS74 KMAF 160453 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 1153 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS AND APACHE MOUNTAINS AND THE FAR NORTHEAST PART OF THE MARFA PLATEAU... ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR GUADALUPE PASS... .The first widespread light freeze of fall is expected in the Davis and Apache Mountains and in the Marfa area overnight. Strong winds will persist through Guadalupe Pass overnight. TXZ080-161300- /O.EXA.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/ Marfa Plateau- Including the city of Marfa 1153 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY... The National Weather Service in Midland/Odessa has issued a Freeze Warning, which is in effect until noon CDT Tuesday. * TEMPERATURE...30 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ074-161300- /O.CON.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 1153 PM CDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TUESDAY... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ258-161300- /O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1053 PM MDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM MDT TUESDAY... * TIMING...Until 7 AM MDT Tuesday. * Winds...Northeast 35 to 45 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
210 WWUS74 KMAF 160843 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 343 AM CDT Tue Oct 16 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS AND APACHE MOUNTAINS AND THE FAR NORTHEAST PART OF THE MARFA PLATEAU... ...HIGH WIND WARNING CANCELLED EARLY THIS MORNING FOR GUADALUPE PASS... .The first widespread light freeze of fall is expected in the Davis and Apache Mountains and in the Marfa area overnight and Tuesday morning. TXZ258-160945- /O.CAN.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 243 AM MDT Tue Oct 16 2018 ...HIGH WIND WARNING IS CANCELLED... High winds are no longer expected at the Guadalupe Pass this morning. $$ TXZ074-080-161700- /O.CON.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/ Davis/Apache Mountains Area-Marfa Plateau- Including the cities of Alpine, Fort Davis, and Marfa 343 AM CDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 14, 12:49 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 14, 12:49 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1249 AM CDT Sun Oct 14 2018
.DISCUSSION...
&&
.AVIATION...
Primarily going with a VFR forecast but will have to monitor
possible development of morning fog with MVFR or lower vsbys.
Most of the day will be uneventful but a strong cold front will
blow into the area late afternoon/early evening with gusts of
30kts or greater possible... have made first attempt at timing
of fropa at TAF sites.
&&
PREV DISCUSSION... /issued 334 PM CDT Sat Oct 13 2018/
DISCUSSION...
.Turning much colder Sunday...
The remnants of Tropical Cyclone Sergio brought quite a bit of
severe weather and flooding overnight. We have dried currently
behind this system, but a stalled cold front is bringing variable
temperatures to the area. The front is sitting across the central
Permian Basin with cloudy conditions north of the boundary and
temperatures in the 60's. South of the front, skies have cleared
and temperatures have warmed into the 70's and 80's.
There is about 24 hours left to enjoy the warmer weather before an
early season, strong cold front arrives. An upper trough will
continue to dig across the Rockies through the weekend and phase
with a southern stream storm system near Arizona. Very cold air
associated with the northern trough is currently entering Nebraska
with temperatures only in the 30's this afternoon. This airmass will
sweep across the Plains overnight arriving in our area late Sunday.
As the upper troughs phase and dig to our west, height falls will
act to slow the front Sunday. Models have struggled with timing of
the front, but are now converging on a solution with the front
moving through the Permian Basin around sunset. Much if not all of
the area will see warm temperatures ahead of the front so have
increased highs even more. Once the front does arrive, temperatures
will quickly fall into the 30's and 40's with gusty northerly winds
developing! The latest guidance is indicating a short period of
advisory level winds behind the front possible across the Permian
Basin. Strong winds are likely through Guadalupe Pass and a High
Wind Watch has been issued. Showers and storms will be possible
along and behind the front mainly across the eastern Permian
Basin overnight Sunday.
Strong CAA will continue Sunday night with temperatures expected to
fall to near record lows (even with cloudy skies)! Please see the
records below. The coldest temperatures will reside across northern
Lea county and higher elevations of the Guadalupe and Davis
Mountains. A few of these locations could see their first freeze of
the season. Have issued a Freeze Watch for the above areas for now
and will monitor for possible expansion. Stagnant southwesterly flow
aloft and Gulf moisture overriding the front will allow for periods
of precipitation across the area early next week. It is possible
that freezing drizzle/light sleet may mix in with the rain mainly
over northern Lea county Monday morning. No accumulations are
expected at this time, but the situation will continue to be
monitored. Clouds and continued CAA will keep temperatures nearly 40
degrees below average Monday afternoon, likely breaking a record
cold high! Tuesday looks to be just as cold and wet.
The upper trough will stay parked to our west much of next week
as it becomes cut off from the upper flow. Overall, this spells a
chilly week with periods of showers across the area.
Midland Intl Records...
Record Low Forecast
October 14 39 (1969) 42
October 15 36 (1966) 37
October 16 34 (2001) 36
Record Cold High Forecast
October 15 56 (1941) 44
October 16 47 (1970) 47
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 37 44 36 46 / 70 50 40 50
Carlsbad 40 44 36 47 / 30 30 20 50
Dryden 45 50 41 49 / 80 60 50 80
Fort Stockton 40 44 35 45 / 60 50 40 70
Guadalupe Pass 31 41 30 41 / 20 30 20 40
Hobbs 33 42 33 48 / 30 30 20 40
Marfa 39 46 34 44 / 40 40 30 60
Midland Intl Airport 37 44 36 47 / 60 40 30 60
Odessa 37 44 35 47 / 60 40 30 60
Wink 41 46 39 50 / 40 40 20 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Watch from late Sunday night through Monday morning for
Central Lea County-Guadalupe Mountains of Eddy County-
Northern Lea County.
TX...Freeze Watch from late Sunday night through Monday morning for
Guadalupe Mountains.
High Wind Watch from Sunday evening through Monday morning for
Guadalupe Mountains.
&&Hazardous weather outlook, Oct 14, 3:55 AM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 355 AM CDT Sun Oct 14 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 355 AM CDT Sun Oct 14 2018 /255 AM MDT Sun Oct 14 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight High winds are possible through the Guadalupe Pass tonight... a High Wind Warning is in effect. Showers and a few thunderstorms are possible tonight especially for the Southern Permian Basin and Lower Trans Pecos... locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The High Wind Warning will continue for the Guadalupe Pass Monday morning. A light freeze is possible early Monday morning for central and northern Lea County as well as the Guadalupe Mountains. A Freeze Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:20 PM CDT | Freeze Warning | MAF | 21 hr | |
| Oct 14, 3:20 PM CDT | Wind Advisory | MAF | 24 hr |
Nearby
High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.